Document Server@UHasselt >
Research >
Research publications >

Please use this identifier to cite or link to this item: http://hdl.handle.net/1942/2061

Title: A version of the EM algorithm for proportional hazard model with random effects
Issue Date: 2005
Citation: BIOMETRICAL JOURNAL, 47(6). p. 847-862
Abstract: Proportional hazard models with multivariate random effects (frailties) acting multiplicatively on the baseline hazard have recently become a topic of an intensive research. One of the main practical problems related to the models is the estimation of parameters. To this aim, several approaches based on the EM algorithm have been proposed. The major difference between these approaches is the method of the computation of conditional expectations required at the E-step. In this paper an alternative implementation of the EM algorithm is proposed, in which the expected values are computed with the use of the Laplace approximation. The method is computationally less demanding than the approaches developed previously. Its performance is assessed based on a simulation study and compared to a non-EM based estimation approach proposed by Ripatti and Palmgren (2000).
Notes: Limburgs Univ Ctr, Ctr Stat, B-3590 Diepenbeek, Belgium.Abrahantes, JC, Limburgs Univ Ctr, Ctr Stat, Univ Campus, B-3590 Diepenbeek, Belgium.jose.cortinas@luc.ac.be
URI: http://hdl.handle.net/1942/2061
Link to publication: http://doi.wiley.com/10.1002/bimj.200410141
ISI #: 000234464500015
ISSN: 0323-3847
Category: A1
Type: Journal Contribution
Validation: ecoom, 2007
Appears in Collections: Research publications

Files in This Item:

Description SizeFormat
N/A195.68 kBAdobe PDF

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.